Liver transplantation for acute liver failure due to toxic agent ingestion in children


AKMAN S. A. , CAKIR M., BARAN M., ARIKAN C., YUKSEKKAYA H. A. , TUMGOR G., ...Daha Fazla

PEDIATRIC TRANSPLANTATION, cilt.13, ss.1034-1040, 2009 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 13 Konu: 8
  • Basım Tarihi: 2009
  • Doi Numarası: 10.1111/j.1399-3046.2008.01119.x
  • Dergi Adı: PEDIATRIC TRANSPLANTATION
  • Sayfa Sayıları: ss.1034-1040

Özet

ALF is characterized by sudden onset, impaired liver function, jaundice and encephalopathy, without previous liver disease. We analyzed the patients who underwent LT due to toxic agent induced ALF to raise community awareness about preventing the toxic agent induced ALF. Five children (three boys, two girls) underwent LT due to toxic agent ingestion. Toxic agents were mushroom poisoning (n = 2), Datura stramonium (n = 1), yellow phosphorous (n = 1) and INH (n = 1). On admission, one patient had stage IV, two had stage III and two had stage II hepatic encephalopathy but worsened during the follow-up. One patient had renal failure, and three patients required mechanical ventilation. Three patients underwent LRLT and others from a DD. Post-operative complications were managed by supportive managements successfully, and overall all the patients are alive (100% survival) without any organ sequelae. Although outcome of these patients are excellent, ALF may be prevented in these cases by educating the public about consuming mushrooms and toxic effects of wild plants, prohibiting fireworks and serial liver enzyme measurements after initiating INH.